Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 12, NWS Brownsville, TX

December 15, 20078 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 15, 2007, 12:10 PM CST for 8 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 12:10 PM CST (18:10 UTC)
Expired
Dec 15, 2007, 4:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 151810
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 PM CST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THIS
AFTERNOON...

.NORTH WINDS ARE INCREASING BEHIND A COLD FRONT. EXPECT STRONG
WINDS FOR MUCH OF THE AFTERNOON WITH DECREASING WINDS BEFORE
SUNSET. 

TXZ248>257-152200-
/O.NEW.KBRO.WI.Y.0012.071215T1810Z-071215T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1210 PM CST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH
CAN BE EXPECTED THROUGH 4 PM. WINDS SHOULD DIMINISHING TO 10 TO 20
MPH SHORTLY AFTER SUNSET. 

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 9:31 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 15, 9:31 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 AM CST SAT DEC 15 2007

.DISCUSSION...COLD FRONT MAKING SLOW BUT STEADY PROGRESS ACROSS
DEEP SOUTH TEXAS. AS OF 9 AM THE FRONT EXTENDED FROM AROUND THE
EDINBURG MCALLEN VICINITY TO JUST NORTHWEST OF PORT MANSFIELD.
SOME SHOWERS ARE DEVELOPING ALONG THE LEADING EDGE OF THE FRONT
NEAR PORT MANSFIELD AND ARE SHOWING SIGNS OF BACK BUILDING
SOUTHWEST. KEPT LOW END CHANCES IN THE LOWER VALLEY FOR THE
REMAINDER OF THE MORNING. PRESSURE GRADIENT BEHIND THE FRONT NOT
AS TIGHT AS PREVIOUS THINKING AND SURFACE LOW PRESSURE QUICKLY
MOVING NORTHEAST AWAY FROM THE REGION. THUS...HAVE CANCELED THE
WIND ADVISORY FOR THIS AFTERNOON BUT WINDS WILL BE BREEZY TO WINDY
WITH SOME GUSTS AS HIGH AS 35 MPH. RED FLAG WARNING AND COASTAL
WATERS ADVISORIES AND WARNINGS STILL VALID. GRID CHANGES WERE FOR
WINDS AND POPS AS WELL AS THE HAZARD GRIDS. NO OTHER CHANGES
NEEDED.

&&

.AVIATION...SURFACE OBSERVATIONS INDICATE THE COLD FRONT WAS MOVING
THROUGH THE COASTAL BEND AND NORTHERN PORTIONS OF THE CWA THIS
MORNING. RADAR IMAGES INDICATED SOME SHOWERS DEVELOPING ACROSS
SOUTHERN PORTIONS OF KENEDY COUNTY. CEILINGS WERE NEAR 500FT AT KMFE
WITH LIGHT WEST WINDS AND FOG. EXPECT SOME IFR CEILINGS TO DEVELOP
AS THE FRONT MOVES THROUGH THE LOWER RIO GRANDE VALLEY BETWEEN NOW
AND 18Z. VFR CONDITIONS SHOULD PREVAIL AFTER 18Z AS WINDS SHIFT TO
THE WEST AND NORTHWEST AND INCREASE THROUGH THE AFTERNOON AS THE
PRESSURE GRADIENT INCREASES IN THE WAKE OF THE FRONT. EXPECT CAVOK
CONDITIONS TO PREVAIL TONIGHT INTO SUNDAY WITH HIGH PRESSURE
SETTLING INTO THE AREA.

&&

.MARINE...SEAS WERE NEAR 5 FEET WITH SOUTHEAST WINDS NEAR 12 KNOTS
AT BUOY020 THIS MORNING. THE COLD FRONT IS EXPECTED TO MOVE OFFSHORE
THE LOWER TEXAS LATER THIS MORNING INTO EARLY AFTERNOON. SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE COASTAL
WATERS THIS MORNING BEFORE THE FRONT MOVES THROUGH THE AREA. WINDS
WILL SHIFT TO THE NORTH AND NORTHWEST AND INCREASE THROUGH THE
AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS IN THE WAKE OF THE
FRONT. WILL CONTINUE GALE WARNING FOR THE 20-60NM OFFSHORE WATERS
THIS MORNING INTO TONIGHT AS WINDS INCREASE TO 25 TO 35 KNOTS LATER
TODAY AND CONTINUE INTO THE EVENING HOURS. WILL ALSO CONTINUE SMALL
CRAFT ADVISORIES FOR THE REST OF THE COASTAL WATERS FOR STRONG NORTH
TO NORTHWEST WINDS WITH GUSTS TO NEAR GALE FORCE POSSIBLE. NO MAJOR
CHANGES EXPECTED TO CURRENT MARINE GRIDS/ZONES FOR NOW.

&&

.PREV DISCUSSION...ISSUED 305 AM CST SAT DEC 15 2007...COLD FRONT
CURRENTLY PUSHING THROUGH S CTL TX WILL CONTINUE TO DIG S THIS AM
REACHING NRN ZONES AROUND SUNRISE AND PUSHING S OF CWA AROUND
NOON. A MUCH COOLER AND DRIER AIRMASS WILL ADVECT INTO THE REGION
ON STRONG N TO NW WINDS. TEMPS IN THE 70S THIS AM WILL DROP IN THE
WAKE OF THE FRONT WITH AFTERNOON TEMPS FALLING INTO THE 50S.
ISSUED A WIND ADVISORY FOR ENTIRE CWA AS SUSTAINED WINDS AROUND 20
TO 30 MPH EXPECTED IN THE WAKE OF THE FRONT. THESE STRONG WINDS
WILL COMBINE WITH LOW RH TO PRODUCE HAZARDOUS FIRE WX CONDITIONS
THIS AFTERNOON AND A RED FLAG WARNING IS IN EFFECT OVER INLAND
PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON. SKIES WILL CLEAR
QUICKLY IN THE WAKE OF THE FRONT AND AS WINDS DECOUPLE THIS
EVENING WILL LEAD TO IDEAL RADIATIVE COOLING SO WILL UNDERCUT MOS
MIN TEMPS A FEW DEGREES WITH TEMPS NEAR FREEZING EXPECTED ACROSS
NRN ZONES SUN AM. HIGH PRESSURE SHIFTS E BY MON VEERING WINDS TO
THE SE AND INITIATING A WARMING TREND ACROSS THE REGION. ANOTHER
FRONT WILL CLIP CWA THU BUT IMPACTS WILL BE LIMITED AS UPPER LEVEL
FLOW REMAINS ZONAL. WINDS WILL VEER QUICKLY BACK TO THE SE FRI AS
ANOTHER STRONGER SYSTEM DEEPENS OVER THE PANHANDLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  41  61  44 /  30  10   0   0
BROWNSVILLE          77  40  61  43 /  30  10   0   0
HARLINGEN            76  37  62  39 /  30  10   0   0
MCALLEN              74  38  64  40 /  10  10   0   0
RIO GRANDE CITY      71  37  65  39 /  10  10   0   0
SOUTH PADRE ISLAND   76  47  62  47 /  30  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ248>250-
     252-253.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST SUNDAY FOR GMZ130-132-135-
     150-155.
     GALE WARNING UNTIL 4 AM CST SUNDAY FOR GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/61
Hazardous weather outlook, Dec 15, 9:45 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CST SAT DEC 15 2007

TXZ248>257-161100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
945 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE CENTRAL AND WESTERN PORTIONS
OF DEEP SOUTH TEXAS DUE TO EXPECTED STRONG WINDS AND LOW RELATIVE
HUMIDITIES IN THE WAKE OF A COLD FRONT MOVING THROUGH DEEP SOUTH TEXAS
THIS MORNING. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE
LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS OUT TO 20 NAUTICAL
MILES OFFSHORE FROM LATE THIS MORNING UNTIL EARLY SUNDAY MORNING
AS THE WINDS AND SEAS INCREASE BEHIND THE COLD FRONT. A GALE
WARNING IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM 20 TO 60
NAUTICAL MILES OFFSHORE FROM LATE THIS MORNING UNTIL EARLY SUNDAY
MORNING. FINALLY...THERE IS A HIGH RISK OF RIP CURRENTS AT THE
LOCAL BEACHES DUE TO THE STRONG WINDS AND ROUGH SEAS. MUCH COLDER
TEMPERATURES ARE EXPECTED TONIGHT DUE TO THE CANADIAN AIRMASS
BUILDING OVER THE REGION. OVERNIGHT LOWS TONIGHT WILL RANGE FROM
THE MID TO UPPER 30S ACROSS THE NORTHERN AND WESTERN SECTIONS OF
DEEP SOUTH TEXAS TO THE UPPER 30S TO LOWER 40S NEAR THE COASTAL
AREAS. NO WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY AND MILD CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS FROM
SUNDAY THROUGH NEXT FRIDAY DUE TO THE PRESENCE OF BROAD SURFACE HIGH
PRESSURE. HOWEVER...ANOTHER MILD COLD FRONT WILL MOVE THROUGH DEEP
SOUTH TEXAS NEXT THURSDAY.  LITTLE OR NO WIDESPREAD RAINFALL IS
EXPECTED WITH THIS NEXT FRONT. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE/CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:01 AM CSTRed Flag WarningBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata15 hr
Dec 15, 3:01 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more7 hr
Dec 15, 7:41 AM CSTMarine Weather StatementBRO7 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.